What Product to Use After Finishing Roaccutane Treatment?
- Asked by Plamen Georgiev in Sofia, Bulgaria
- 2 years ago
I want your advise. What product to use after finishing Roaccutane? I finished the treatment, and I have some red scars, which I hope will disappear with time. Please reccomend me some produts for oily skin, because I heard that after Roaccutane the oily skin will come back? Some creams or products to wash my skin morniong or evening? Please answer me.
Skin care after Accutane
Congratulations on finishing a course of Accutane! This medication stays in your blood for up to one month after your last dose. You will notice that some of the effects, such as dryness, will fade during that time. Wait and see what your skin does before you start using different products. If you find that your skin becomes unacceptably oily, consider a glycolic or salicylic wash. As my colleague mentions, some people use topical retinoids after Accutane for minor acne breakout after treatment.
Web reference: http://www.aglowdermatology.com
What to use after Accutane to maintain results
Using a topical retinoid preparation after finishing Accutane does help to prolong and maintain Accutane results.
Since the skin is dry and sensitive at the end of the course of Accutane, I usually have my patients start Retin A or Differin two months after taking the last dose of Accutane, initially using it twice a week at night time and slowly building up to every night.
It's true that within several months of stopping Accutane the skin does regain its oil production, although usually not to the same degree as previously. The topical retinoids help limit that plus they work to prevent and reverse some of the sun damage. Just remember to use an oil-free broad-spectrum sunscreen every morning.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.